Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 378, NWS Atlanta, GA

June 28, 2009Heard County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2009, 4:17 PM EDT for Heard County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2009, 4:17 PM EDT (20:17 UTC)
Expired
Jun 28, 2009, 5:00 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Heard County, GA

The radar

The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:35 PM EDTTSTM WND DMGTexas, GA911 REPORTED SEVERAL TREES DOWN IN THE TEXAS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 1:34 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2396 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 282017
SVRFFC
GAC149-282100-
/O.NEW.KFFC.SV.W.0378.090628T2017Z-090628T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 PM EDT SUN JUN 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEARD COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR EPHESUS...MOVING SOUTHEAST AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTRALHATCHEE AND FRANKLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.

&&

LAT...LON 3343 8525 3342 8513 3329 8496 3315 8517
      3328 8528 3340 8529
TIME...MOT...LOC 2017Z 319DEG 16KT 3335 8519

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:35 PM EDT, 42 minutes earlier.

Area forecast discussion, Jun 28, 3:35 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT SUN JUN 28 2009

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT POISED TO THE NORTHWEST OF THE FORECAST AREA IS EXPECTED
TO MOVE INTO NORTHWEST GEORGIA THIS EVENING...SWEEPING INTO CENTRAL
GEORGIA MONDAY MORNING AND EVENTUALLY INTO SOUTH GEORGIA BY MONDAY
NIGHT. MUCH DRIER LOW LEVEL AIRMASS SHOULD SETTLE OVER THE REGION FOR
THE FIRST HALF OF THE WEEK. GFS MODEL SOUNDINGS SHOW A STABLE AIRMASS
OVER THE FORECAST AREA FROM MONDAY AFTERNOON THROUGH TUESDAY NIGHT.
AFTERNOON HIGHS WILL REMAIN WARM OVER THE STATE THROUGH THE SHORT
TERM FORECAST PERIOD...BUT DRIER AIRMASS WILL ALLOW OVERNIGHT LOWS TO
MODERATE NICELY.

FOR TONIGHT...ATMOSPHERE HAS BECOME MODERATELY UNSTABLE THIS
AFTERNOON WITH AMPLE LOW LEVEL MOISTURE AND STRONG SURFACE HEATING.
12Z FFC SOUNDING MODIFIED FOR MID 90S TEMPERATURES RESULTS IN A DEEP
BUT NOT NECESSARILY FAT AREA OF CAPE. ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS ARE EXPECTED INTO THE EVENING AHEAD OF THE COLD FRONT.
SURFACE CONVERGENCE IS NOT SPECTACULAR ALONG THE FRONTAL BOUNDARY
WITH NORTHWEST WINDS PRECEDING THE ACTUAL FRONT...BUT SHOULD BE
SUFFICIENT TO KEEP SCATTERED CONVECTION AND CHANCE POPS GOING
OVERNIGHT IN ADVANCE OF THE FRONTAL ZONE.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL PATTERN REMAINS FAIRLY STATIC THROUGH THE MAJORITY OF THE
EXTENDED FORECAST PERIOD WITH A LARGE...DEEP CLOSED LOW OVER THE
GREAT LAKES AND A TALL...STRONG RIDGE OVER THE WESTERN U.S. THIS
KEEPS GEORGIA UNDER WEST TO NORTHWEST UPPER FLOW WITH A FAIRLY WEAK
SURFACE PRESSURE PATTERN. LOW AND MID LEVEL MOISTURE DOES CREEP BACK
INTO THE REGION...BUT REMAINS ONLY MARGINAL. ISOLATED TO SCATTERED...
MAINLY DIURNAL...CONVECTION IS LIKELY TO RETURN FOR THE END OF THE
WEEK INTO NEXT WEEKEND. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE
SEASONAL NORMS THROUGH THE EXTENDED FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  94  63  93  67 /  30  10  10  10  10
ATLANTA         73  91  66  91  68 /  30  20  10  10  10
BLAIRSVILLE     66  89  60  88  61 /  30  10  10  10  10
CARTERSVILLE    68  91  62  91  63 /  30  10  10  10  10
COLUMBUS        76  94  66  95  70 /  30  40   5  10  10
GAINESVILLE     72  91  63  91  67 /  30  10  10  10  10
MACON           75  94  65  96  67 /  30  30   5  10  10
ROME            69  91  63  92  64 /  30  10  10  10  10
PEACHTREE CITY  68  92  61  91  63 /  30  20   5  10  10
VIDALIA         77  94  70  96  70 /  30  50  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JASPER...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...
UPSON...WALKER...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...
WILCOX...WILKINSON.

&&

20
Hazardous weather outlook, Jun 28, 2:21 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 PM EDT SUN JUN 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
221 PM EDT SUN JUN 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
NORTH AND PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK SURFACE TROUGH REMAINED STRETCHED ACROSS CENTRAL GEORGIA. A
COLD FRONT WILL PUSH ACROSS THE TENNESSEE VALLEY THIS AFTERNOON
AND INTO NORTH GEORGIA BY THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE FREQUENT LIGHTNING. HOWEVER...DAMAGING WINDS AND LARGE HAIL
ARE ALSO POSSIBLE WITH THE STRONGER STORMS.

.DISCUSSION...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN DRAPED ACROSS CENTRAL GEORGIA
...PROVIDING A FOCUS FOR SCATTERED AFTERNOON THUNDERSTORMS AS
CAPES INCREASE TO AROUND 2500 OR GREATER. ADDITIONALLY... A COLD
FRONT WILL PUSH INTO NORTH GEORGIA BY THIS EVENING. SCATTERED
THUNDERSTORMS THAT DEVELOP AHEAD OF THE FRONT ARE EXPECTED TO PUSH
INTO NORTH GEORGIA THIS AFTERNOON... THEN CENTRAL GEORGIA DURING
THE EVENING. A HOT AND UNSTABLE AIRMASS WILL BE IN PLACE AS THE
FRONT APPROACHES... GIVING THE POTENTIAL FOR ISOLATED TO SCATTERED
SEVERE THUNDERSTORMS ACROSS NORTH AND PARTS OF CENTRAL GEORGIA
DURING THE AFTERNOON AND EVENING HOURS. THE SEVERE STORM THREAT
SHOULD DIMINISH BY LATE EVENING AS DAYTIME TEMPERATURES COOL AND
THE FRONT WEAKENS AS IT SAGS SOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF
NORTH AND ALL OF CENTRAL GEORGIA ON MONDAY. AFTERNOON THUNDERSTORMS
WILL ALSO BE POSSIBLE FOR NORTH AND CENTRAL GEORGIA ON THURSDAY...FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION TODAY FOR POSSIBLE
ACTIVATION ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING THE
AFTERNOON OR EVENING.

In the hours before

Special weather statement, Jun 28, 3:02 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SUN JUN 28 2009

GAZ079-080-091-281945-
302 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN TAYLOR...MARION AND TALBOT COUNTIES UNTIL 345 PM EDT...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALBOTTON...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TAYLOR...MARION AND TALBOT COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE OLIVE BRANCH...
TALBOTTON...PO BIDDY CROSSROADS...BALDWINVILLE...GENEVA...JUNCTION
CITY...HOWARD...OAKLAND AND MAUK. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 3:18 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT SUN JUN 28 2009

GAZ089-090-282000-
318 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CHATTAHOOCHEE AND
MUSCOGEE COUNTIES UNTIL 400 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VISTA TERRACE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CHATTAHOOCHEE
AND MUSCOGEE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE VISTA TERRACE...HIGHLAND PARK...SAINT MARYS
HILLS...MIDLAND...FLAT ROCK...EDGEWOOD...KENWOOD...SAND HILL...NORTH
FORT BENNING...EELBECK/WEST FORT BENNING...CHRISTOPHER AND CUSSETA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 3:24 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT SUN JUN 28 2009

GAZ019-282015-
324 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING 40 MPH WINDS IN
FLOYD COUNTY UNTIL 415 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOSA...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FLOYD COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE COOSA...ROME...CAVE SPRING AND LINDALE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 3:27 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT SUN JUN 28 2009

GAZ042-043-282015-
327 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN DOUGLAS AND CARROLL COUNTIES UNTIL 415 PM EDT...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VILLA RICA...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DOUGLAS AND
CARROLL COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE LAKE VAL-DO-MAR...VILLA RICA...WINSTON...TREASURE
LAKE...BILL ARP...FAIRPLAY AND HANNAH. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 3:29 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SUN JUN 28 2009

GAZ001-002-282015-
329 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN DADE AND WALKER COUNTIES UNTIL 415 PM EDT...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLE CITY...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DADE AND
WALKER COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE COLE CITY...HOOKER...STEPHENSVILLE...
WILDWOOD...CHATTANOOGA VALLEY...MORGANVILLE...RISING FAWN...
CLOUDLAND CANYON STATE PARK...NEW ENGLAND AND TRENTON. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 4:12 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT SUN JUN 28 2009

GAZ042-052-282100-
412 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN HEARD AND CARROLL COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPHESUS...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HEARD AND
CARROLL COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE EPHESUS...BLACKJACK MOUNTAIN...TYUS...
ROOSTERVILLE...FROLONA...CENTRALHATCHEE...WARESVILLE...TEXAS AND
FRANKLIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:03 PM EDTSevere Thunderstorm WarningFFCMarion, Talbot, Taylor26 min
Jun 28, 3:06 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter39 min
Jun 28, 6:26 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.